MAUDE Adverse Event Report: MEDIVATORS DISPOSABLE DEFENDO SUCTION VALVE; DISPOSABLE SUCTION VALVE FOR GI ENDOSCOPES

MEDIVATORS DISPOSABLE DEFENDO SUCTION VALVE; DISPOSABLE SUCTION VALVE FOR GI ENDOSCOPES
Lot Number 415963
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the facility that during an upper gi endoscopy procedure a defendo single use suction valve was reported to be stuck in the endoscope.Due to the length of the procedure, the patient was taken to the medical intensive care unit.Medivators was notified through a medwatch report mw5088292 that the facility reported a patient had a procedure for esophageal stent repositioning.It was reported that during the procedure the defendo single use suction valve became stuck and then broke inside the endoscope when the physician attempted to remove it.The physician then was provided a new endoscope to finish the procedure.It was reported the procedure took longer than expected due to reported malfunctions in two separate devices.The second reported device is not a medivators product.Due to the length of the procedure there was reported concern for airway edema.The patient was transferred to the medical intensive care unit where the patient was extubated with no complications.There was no device returned to medivators for investigation.Medivators followed up with the facility but limited additional information was provided related to this event.Medivators remains in close contact with the facility.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
It was reported by the facility that during an upper gi endoscopy procedure a defendo single use suction valve was reported to be stuck in the endoscope.Due to the length of the procedure, the patient was taken to the medical intensive care unit.

Brand Name
DISPOSABLE DEFENDO SUCTION VALVE
Common Device Name
DISPOSABLE SUCTION VALVE FOR GI ENDOSCOPES
Manufacturer (Section D)
MEDIVATORS
3150 pollok drive
conroe TX 77303
MDR Report Key8971027
Report Number1651395-2019-00003
Device Sequence Number14064632
Product Code ODC
UDI-Device Identifier00677964060250
UDI-Public00677964060250
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot Number415963
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOOP CUTTER
Outcome Attributed to Adverse Event Other;